Alert archive / Colorado / Red Flag Warnings in 2018

Red Flag Warning 20, NWS Goodland, KS

April 28, 2018Cheyenne County, Kit Carson County, Colorado

NWS Goodland, KS issued this red flag warning at Apr 28, 2018, 2:45 PM MDT for Cheyenne County, Kit Carson County, Colorado. It took effect at Apr 29, 2018, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 2018, 2:45 PM MDT (20:45 UTC)
In effect from
Apr 29, 2018, 1:00 PM MDT
Expired
Apr 29, 2018, 7:00 PM MDT
In force
6 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO

The radar

The Goodland radar (KGLD), 85 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2018-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2018-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2660 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

621 
WWUS83 KGLD 282045
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
245 PM MDT Sat Apr 28 2018

...Red Flag Warning Sunday afternoon...
...Fire Weather Watch Monday afternoon...

.Low Relative Humidity Values of less than 15 percent across portions
of east central Colorado on Sunday will combine with gusty winds over
25 mph to produce an area of Critical Fire Weather conditions over
western Kit Carson and Cheyenne counties. On Monday, the area of low
relative humidity expands across the eastern Colorado border area
into far western Kansas and extreme southwest Nebraska
As a result, a Red Flag warning has been issued over those areas of
concern on Sunday afternoon, with a Fire Weather Watch on Sunday
afternoon..

COZ253-254-291200-
/O.NEW.KGLD.FW.W.0020.180429T1900Z-180430T0100Z/
/O.NEW.KGLD.FW.A.0017.180430T1800Z-180501T0100Z/
Kit Carson-Cheyenne-
245 PM MDT Sat Apr 28 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT SUNDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 253 AND
254...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 253 AND 254...

The National Weather Service in Goodland has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM to 7 PM MDT Sunday. A Fire Weather Watch has also been
issued. This Fire Weather Watch for wind and low relative
humidity is in effect from Monday afternoon through Monday
evening.

* Affected Area...In Colorado...Fire Weather Zone 253 Kit Carson 
  and Fire Weather Zone 254 Cheyenne.

* Winds...South 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

COZ252-KSZ001-013-027-041-NEZ079-291200-
/O.NEW.KGLD.FW.A.0017.180430T1800Z-180501T0100Z/
Yuma-Cheyenne-Sherman-Wallace-Greeley-Dundy-
245 PM MDT Sat Apr 28 2018 /345 PM CDT Sat Apr 28 2018/

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 001...013...027...041...079 AND 252...

The National Weather Service in Goodland has issued a Fire
Weather Watch for wind and low relative humidity, which is in
effect from Monday afternoon through Monday evening.

* Affected Area...In Colorado...Fire Weather Zone 252 Yuma. In 
  Kansas...Fire Weather Zone 001 Cheyenne...Fire Weather Zone 
  013 Sherman...Fire Weather Zone 027 Wallace and Fire Weather 
  Zone 041 Greeley. In Nebraska...Fire Weather Zone 079 Dundy.

* Winds...South 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
4 follow-up statements
915 
WWUS83 KGLD 290340
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
940 PM MDT Sat Apr 28 2018

...Red Flag Warning Sunday afternoon... 
...Fire Weather Watch Monday afternoon...

.Low Relative Humidity Values of less than 15 percent across
portions of east central Colorado on Sunday will combine with
gusty winds over 25 mph to produce an area of Critical Fire
Weather conditions over western Kit Carson and Cheyenne counties.
On Monday, the area of low relative humidity expands across the
eastern Colorado border area into far western Kansas and extreme
southwest Nebraska As a result, a Red Flag warning has been
issued over those areas of concern on Sunday afternoon, with a
Fire Weather Watch on Sunday afternoon..

COZ253-254-291300-
/O.CON.KGLD.FW.W.0020.180429T1900Z-180430T0100Z/
/O.CON.KGLD.FW.A.0017.180430T1800Z-180501T0100Z/
Kit Carson-Cheyenne-
940 PM MDT Sat Apr 28 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT
SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 
253 AND 254... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON 
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR 
FIRE WEATHER ZONES 253 AND 254...

* Affected Area...In Colorado...Fire Weather Zone 253 Kit Carson 
  and Fire Weather Zone 254 Cheyenne.

* Winds...South 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

COZ252-KSZ001-013-027-041-NEZ079-291300-
/O.CON.KGLD.FW.A.0017.180430T1800Z-180501T0100Z/
Yuma-Cheyenne-Sherman-Wallace-Greeley-Dundy-
940 PM MDT Sat Apr 28 2018 /1040 PM CDT Sat Apr 28 2018/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR 
FIRE WEATHER ZONES 001...013...027...041...079 AND 252...

* Affected Area...In Colorado...Fire Weather Zone 252 Yuma. In 
  Kansas...Fire Weather Zone 001 Cheyenne...Fire Weather Zone 
  013 Sherman...Fire Weather Zone 027 Wallace and Fire Weather 
  Zone 041 Greeley. In Nebraska...Fire Weather Zone 079 Dundy.

* Winds...South 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
062 
WWUS83 KGLD 291027
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
427 AM MDT Sun Apr 29 2018

...Red Flag Warning this afternoon... ...Fire Weather Watch 
Monday afternoon...

.Low Relative Humidity Values of less than 15 percent across
portions of east central Colorado today will combine with gusty 
winds over 25 mph to produce an area of Critical Fire Weather 
conditions over western Kit Carson and Cheyenne counties. On 
Monday, the area of low relative humidity expands across the 
eastern Colorado border area into far western Kansas and extreme 
southwest Nebraska. As a result, a Red Flag warning has been 
issued over those areas of concern, with a Fire Weather Watch on 
Sunday afternoon.

COZ253-254-292200-
/O.CON.KGLD.FW.W.0020.180429T1900Z-180430T0100Z/
/O.CON.KGLD.FW.A.0017.180430T1800Z-180501T0100Z/
Kit Carson-Cheyenne-
427 AM MDT Sun Apr 29 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 253 AND 254...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 253 AND 254...

* Affected Area...In Colorado...Fire Weather Zone 253 Kit Carson 
  and Fire Weather Zone 254 Cheyenne.

* Winds...South 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

COZ252-KSZ001-013-027-041-NEZ079-292200-
/O.CON.KGLD.FW.A.0017.180430T1800Z-180501T0100Z/
Yuma-Cheyenne-Sherman-Wallace-Greeley-Dundy-
427 AM MDT Sun Apr 29 2018 /527 AM CDT Sun Apr 29 2018/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 001...013...027...041...079 AND 252...

* Affected Area...In Colorado...Fire Weather Zone 252 Yuma. In 
  Kansas...Fire Weather Zone 001 Cheyenne...Fire Weather Zone 
  013 Sherman...Fire Weather Zone 027 Wallace and Fire Weather 
  Zone 041 Greeley. In Nebraska...Fire Weather Zone 079 Dundy.

* Winds...South 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
643 
WWUS83 KGLD 291914
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
114 PM MDT Sun Apr 29 2018

...Red Flag Warning both Sunday and Monday...

.The Red Flag Warning continues for Kit Carson and Cheyenne 
counties in Colorado this afternoon due to gusty south winds and 
low relative humidity values. The Fire Weather Watch on Monday has
been upgraded to a Red Flag Warning in anticipation of winds
gusting to near 40 mph and relative humidities ranging from 10 to
15 percent generally along and west of Highway 27. 

COZ253-254-300315-
/O.UPG.KGLD.FW.A.0017.180430T1800Z-180501T0100Z/
/O.NEW.KGLD.FW.W.0021.180430T1800Z-180501T0100Z/
/O.CON.KGLD.FW.W.0020.000000T0000Z-180430T0100Z/
Kit Carson-Cheyenne-
114 PM MDT Sun Apr 29 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 253 AND
254...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 253 AND
254...

The National Weather Service in Goodland has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon to 7 PM MDT Monday. The Fire Weather Watch is no longer
in effect.

* Affected Area...In Colorado...Fire Weather Zone 253 Kit Carson 
  and Fire Weather Zone 254 Cheyenne.

* Winds...South 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ252-KSZ001-013-027-041-NEZ079-300315-
/O.UPG.KGLD.FW.A.0017.180430T1800Z-180501T0100Z/
/O.NEW.KGLD.FW.W.0021.180430T1800Z-180501T0100Z/
Yuma-Cheyenne-Sherman-Wallace-Greeley-Dundy-
114 PM MDT Sun Apr 29 2018 /214 PM CDT Sun Apr 29 2018/

...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TO 7 PM
MDT /8 PM CDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 001...013...027...041...079 AND 252...

The National Weather Service in Goodland has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon MDT /1 PM CDT/ to 7 PM MDT /8 PM CDT/ Monday. The Fire
Weather Watch is no longer in effect.

* Affected Area...In Colorado...Fire Weather Zone 252 Yuma. In 
  Kansas...Fire Weather Zone 001 Cheyenne...Fire Weather Zone 
  013 Sherman...Fire Weather Zone 027 Wallace and Fire Weather 
  Zone 041 Greeley. In Nebraska...Fire Weather Zone 079 Dundy.

* Winds...South 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
234 
WWUS83 KGLD 300115
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
715 PM MDT Sun Apr 29 2018

COZ253-254-301300-
/O.EXP.KGLD.FW.W.0020.000000T0000Z-180430T0100Z/
/O.CON.KGLD.FW.W.0021.180430T1800Z-180501T0100Z/
Kit Carson-Cheyenne-
715 PM MDT Sun Apr 29 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 
253 AND 254... 
...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY 
FOR FIRE WEATHER ZONES 253 AND 254...

* Affected Area...In Colorado...Fire Weather Zone 253 Kit Carson 
  and Fire Weather Zone 254 Cheyenne.

* Winds...South 25 to 35 mph with gusts up to 45 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ252-KSZ001-013-027-041-NEZ079-301300-
/O.CON.KGLD.FW.W.0021.180430T1800Z-180501T0100Z/
Yuma-Cheyenne-Sherman-Wallace-Greeley-Dundy-
715 PM MDT Sun Apr 29 2018 /815 PM CDT Sun Apr 29 2018/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TO
7 PM MDT /8 PM CDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 001...013...027...041...079 AND 252...

* Affected Area...In Colorado...Fire Weather Zone 252 Yuma. In 
  Kansas...Fire Weather Zone 001 Cheyenne...Fire Weather Zone 
  013 Sherman...Fire Weather Zone 027 Wallace and Fire Weather 
  Zone 041 Greeley. In Nebraska...Fire Weather Zone 079 Dundy.

* Winds...South 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 28, 11:56 AM MDT, 2 hours 49 minutes earlier.

Area forecast discussion, Apr 28, 11:56 AM MDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
Issued by National Weather Service DODGE CITY KS
1156 AM MDT Sat Apr 28 2018

.SHORT TERM...(Today and tonight)
Issued at 352 AM MDT Sat Apr 28 2018

An upper level ridge over the Rockies will migrate eastward over
the High Plains as an upper level low progresses slowly inland
over the PAC NW. Southerly return flow will commence over the
Tri-State area this afternoon and evening as a lee cyclone
begins to develop in response to upstream height falls and
increasingly diffluent flow aloft over the Rockies. Expect clear
skies with highs in the 70s today and mostly clear skies with lows
in the upper 40s to lower 50s tonight. Winds will become
southeast and increase to 15-25 mph this afternoon and 20 to 30
mph this evening. Breezy SE/SSE winds are expected to persist
overnight as the MSLP/height gradient tightens downstream of the
developing lee cyclone in eastern Colorado.

.LONG TERM...(Sunday through Friday)
Issued at 352 AM MDT Sat Apr 28 2018

Overview: The upper low in the PAC NW is expected to evolve into
a deep (albeit broad) upper trough over the western CONUS Sun/Mon
and persist through much (if not all) of next week. Southwest
flow aloft will strengthen over the Tri-State area as the
aforementioned ridge progresses east of the High Plains. Increasingly
rich low-level moisture is expected to advect poleward beneath a
pronounced elevated mixed layer over the Central/Southern Plains
Sun-Wed.

Hazards: Critical fire weather conditions will be possible along/
west of the dryline (eastern CO and extreme western KS) during
the afternoon and evening hours on both Sunday and Monday. At this
time, the only limiting factor precluding a fire weather watch is
uncertainty w/regard to wind invof the lee cyclone in eastern
Colorado. Strong southerly flow is expected in eastern portions of
the area on both Sunday and Monday. At this time, the strongest
wind is expected Sunday afternoon/evening along and east of
Highway 83 - where southerly winds are likely to be sustained at
30-40 mph with frequent gusts to 50-60 mph. Severe thunderstorms
will be possible during the afternoon and evening hours along/east
of the dryline (essentially east of the CO/KS border) border Sun-
Mon. Severe weather cannot be ruled out on Tue-Wed east of Highway
83, however, the primary focus for convection is expected to
shift into central/eastern portions of KS/OK by mid-week.

Severe Weather Confidence: The evolution of the lee cyclone and
associated surface boundaries over the Tri-State area between Sun-
Wed will highly depend upon the evolution of the western CONUS
trough, numerous small amplitude waves therein, and upstream
convection, among other factors. As such, confidence remains very
low with regard to convective evolution, timing, specific
threat(s), etc. From a pattern recognition standpoint, episodic
severe weather appears likely over portions of the Central and
Southern Plains early/mid-week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1153 AM MDT Sat Apr 28 2018

VFR conditions will persist through Sunday. A progressive upper
level ridge will move across the Central Plains today and tonight.
An upper level cyclone centered near the Oregon coast will move
into the northwestern United States Sunday, and strong southwest
flow aloft will develop over the central part of the country.
Pressures will fall in the lee of the Rockies, and southeast low
level winds will increase to around 20 knots this afternoon and
persist tonight. Low level flow will veer to the south and
increase to 25G40 kts by mid morning Sunday.

Skies will be mostly clear this afternoon, but increasing high
level moisture will move into the Central Plains tonight,
resulting in scattered to thin broken high level cloudiness aoa
250. The high level cloudiness will be thicker Sunday with
frequent ceilings aoa 200. A few thunderstorms can be expected to
develop Sunday afternoon near a TRB-MCK line.

&&

.FIRE WEATHER...
Issued at 1153 AM MDT Sat Apr 28 2018

Pressures will fall in the lee of the Rockies this afternoon and
tonight, and the pressure gradient between the lee trough and an
area of high pressure in the Midwest will tighten. Low level south
winds will increase to 25 to 35 mph with gusts in excess of 45
mph Sunday. A dryline will mix eastward through eastern Colorado
to near the Kansas border Sunday afternoon before retreating
Sunday evening. Although the pressure gradient will be weaker
behind the dryline, downward momentum transfer in the deeply mixed
boundary layer will support southwest winds 20 to 25 mph with
gusts to near 40 mph in the dry air. Relative humidities will fall
to near 15 percent, resulting in extreme fire behavior in the dry
air in eastern Colorado.

Although relative humidities will be higher east of the dryline,
heavy fuel loading and strong south winds will support active fire
behavior throughout northwest Kansas and southwest Nebraska.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...VINCENT
LONG TERM...VINCENT
AVIATION...99
FIRE WEATHER...99
Hazardous weather outlook, Apr 28, 10:11 AM MDT, 4 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
Issued by National Weather Service DODGE CITY KS
1011 AM MDT Sat Apr 28 2018

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291615-
Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins-
Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-
Greeley-Wichita-Dundy-Hitchcock-Red Willow-
1011 AM MDT Sat Apr 28 2018 /1111 AM CDT Sat Apr 28 2018/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY...

Critical fire weather conditions will be possible in eastern
Colorado late Sunday afternoon. Critical fire weather conditions are
likely Monday afternoon across eastern Colorado and portions of
extreme western Kansas.

Strong south winds with gusts in excess of 45 mph will develop
during the day Sunday as low pressure deepens in the lee of the
Rockies. A dryline will advance through eastern Colorado to near the
Kansas border with relative humidities near 15 percent behind the
dryline. Strong south to southwest winds are expected over most of
the Tri- State area on Monday.

There is a Marginal Risk of severe thunderstorms across the Tri-
State area Sunday afternoon and evening, and a Slight Risk of severe
thunderstorms Monday afternoon and evening.

Isolated severe thunderstorms will remain possible east of Highway
83 during the afternoon and evening hours on Tuesday. At this time,
the focus for severe weather is expected to shift into central and
eastern Kansas by mid-week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected today or tonight.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 2:45 PM MDTFire Weather WatchGLDCheyenne, Kit Carson, Yuma22 hr

Nearby

Red Flag Warnings in Colorado, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.